Alert archive / New Mexico / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 133, NWS Albuquerque, NM

August 19, 2012Harding County, Union County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Aug 19, 2012, 3:33 PM MDT for Harding County, Union County, New Mexico. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 19, 2012, 3:33 PM MDT (21:33 UTC)
Expired
Aug 19, 2012, 4:30 PM MDT
In force
57 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

Counties Harding County, NM, Union County, NM

The radar

The Cannon AFB radar (KFDX), 175 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 19, 3:54 PM MDTHAIL 1.2513 E Gladstone, NM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.6 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2012-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 337 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2012-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -57 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
337 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
1337 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-57 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

945 
WUUS55 KABQ 192133
SVRABQ
NMC021-059-192230-
/O.NEW.KABQ.SV.W.0133.120819T2133Z-120819T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
333 PM MDT SUN AUG 19 2012

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL HARDING COUNTY IN NORTHEAST NEW MEXICO
  CENTRAL UNION COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 430 PM MDT

* AT 328 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER
  CENTRAL UNION COUNTY...OR ABOUT 27 MILES SOUTH OF DES MOINES...AND
  MOVING SOUTH AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL NORTH CENTRAL HARDING COUNTY...
  RURAL CENTRAL UNION COUNTY...AND HIGHWAY 56 NEAR PASAMONTE RANCH

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND
AVOID WINDOWS.

HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND
DANGEROUS FLOWS IN ARROYOS...DITCHES AND OVER LOW WATER CROSSINGS. DO
NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY.

&&

LAT...LON 3603 10351 3604 10384 3648 10376 3647 10354
TIME...MOT...LOC 2132Z 002DEG 13KT 3638 10366

$$
2 follow-up statements
828 
WWUS55 KABQ 192158
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
358 PM MDT SUN AUG 19 2012

NMC021-059-192230-
/O.CON.KABQ.SV.W.0133.000000T0000Z-120819T2230Z/
HARDING-UNION-
358 PM MDT SUN AUG 19 2012

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL UNION
AND NORTH CENTRAL HARDING COUNTIES UNTIL 430 PM MDT...

AT 354 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED OVER CENTRAL UNION COUNTY...OR ABOUT 30 MILES SOUTHWEST OF
CLAYTON...MOVING SOUTH AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL HARDING COUNTY..
  RURAL UNION COUNTY...

LAT...LON 3636 10353 3603 10351 3604 10384 3637 10378
TIME...MOT...LOC 2158Z 001DEG 16KT 3625 10367

$$
966 
WWUS55 KABQ 192225
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
425 PM MDT SUN AUG 19 2012

NMC021-059-192235-
/O.EXP.KABQ.SV.W.0133.000000T0000Z-120819T2230Z/
HARDING-UNION-
425 PM MDT SUN AUG 19 2012

...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 430 PM MDT FOR CENTRAL
UNION AND NORTH CENTRAL HARDING COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM HAS WEAKENED AND WAS NO LONGER SEVERE...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY RAINS...
SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE FROM THIS THUNDERSTORM.

LAT...LON 3636 10353 3603 10351 3604 10384 3637 10378
TIME...MOT...LOC 2225Z 001DEG 16KT 3613 10367

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 3:08 PM MDT, 25 minutes earlier.

Area forecast discussion, Aug 19, 3:08 PM MDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
308 PM MDT SUN AUG 19 2012

.DISCUSSION...
VERY BUSY DAY WITH A NUMBER OF WARNINGS AND ADVISORIES ONGOING AS
OF THIS WRITING. HIGH POINTS ARE 2 DEGREE CELSIUS COLDER 500 MB
TEMPS TODAY THAN ON SAT AT ABQ...NEARLY OPPOSITE FLOW SFC VS
ALOFT...THOUGH THE S/SE TO N/NW FLOW DOWN LOW IS PRETTY WEAK. ALSO
HIGH MOISTURE CONTENT OF ATMOSPHERE ALL BUT FAR NORTHERN SECTIONS
OF NM. ALL THESE THINGS AND MORE COMING TOGETHER TO GENERATE VERY
HEALTHY T STORMS... ESPECIALLY ACROSS AND A LITTLE EAST OF CENTRAL
MT CHAIN...BUT A FEW IN THE FAR W AS WELL. MAY SEE MCS EVENTUALLY
FOR AREAS BETWEEN WESTERN PORTION OF E PLAINS AND CENTRAL MT
CHAIN...ESPECIALLY INTERSTATE 40 AREA SOUTHWARD. BUT AREA BETWEEN
NW MTS AND 4 CORNERS WILL SEE MUCH LESS ACTIVITY THAN MOST OTHER
AREAS INTO THE EVE. SOUTHERN BURN SCAR AREAS LOOKING TO BE MORE AT
RISK INTO THE EVE THAN THOSE FARTHER OUT...BUT NOT HIGH ENOUGH
RISK AS IT LOOKS NOW TO WARRANT WATCH. MAY BE A SLIGHT DROP IN AMT
OF SHOWERS AND STORMS MON OR TUE...BUT WED AND PERHAPS EVEN THU
THE UPPER HIGH MAY SHIFT JUST FAR ENOUGH S TO ALLOW A SHORT WAVE
OR TWO TO COME OVER THE TOP AND INTERACT WITH MOIST PLUME TO
PERHAPS BRING EVEN MORE SIGNIFICANT UPTICK IN SHOWERS AND STORMS
THEN.

43

&&

.FIRE WEATHER...
PLENTIFUL MOISTURE WILL PERSIST THROUGH MID-WEEK AS A RESULT GOOD
CHANCES FOR WETTING RAIN WILL ALSO PERSIST THROUGH AT LEAST MID WEEK
BEFORE TRENDING DOWN. GOOD TO EXCELLENT OVERNIGHT HUMIDITY
RECOVERIES WILL CONTINUE THROUGH THE MID WEEK AS WELL.  THE
NORTHWEST PLATEAU WILL HAVE FAIR TO GOOD OVERNIGHT RH RECOVERIES.

ROBUST THUNDERSTORMS ARE EXPECTED TODAY...FAVORING THE HIGHER
TERRAIN INITIALLY...THEN MOVING SOUTH LATER IN THE DAY AND BRINGING
WETTING RAINS TO ADJACENT VALLEYS/HIGHLANDS. THE BEST CHANCES TODAY
WILL BE OVER THE WESTERN...NORTHERN AND CENTRAL MOUNTAINS.

TOMORROW A NORTHWEST FLOW ALOFT WILL PREVAIL OVER MUCH OF THE STATE.
SATURDAY'S BACKDOOR COLD FRONT WILL HAVE DISSIPATED. A WARM UP
IS FORECAST MONDAY ACROSS THE EASTERN HALF WITH GOOD CHANCES FOR
WETTING RAINS CONTINUING...ESPECIALLY NORTHEAST LATE.

THE UPPER LEVEL HIGH IS FORECAST TO MOVE SOUTHEAST INTO NORTHERN
MEXICO AND FAR SOUTHERN NEW MEXICO BY TUESDAY NIGHT...WITH MOISTURE
COMING AROUND THE BACKSIDE OF THE HIGH BY WEDNESDAY. THERE WILL BE
GOOD CHANCES OF WETTING RAIN THROUGH MID WEEK...ESPECIALLY ACROSS
THE WESTERN HALF. FORECAST CONFIDENCE DECREASES BEYOND WEDNESDAY
WITH MEDIUM RANGE MODEL SOLUTIONS GENERATING SIGNIFICANT FORECAST
PATTERN DIFFERENCES. THE 00Z ECMWF BRINGS A SLOW-MOVING UPPER LEVEL
DISTURBANCE EAST ACROSS THE DESERT SOUTHWEST AND INTO NORTHERN NEW
MEXICO BY THURSDAY...WHILE THE 00Z GFS BUILDS AN UPPER LEVEL HIGH
OVER THE AREA. OUR FORECAST PACKAGE IS CLOSER TO THE GFS...SHOWING A
WARMING/DRYING TREND FROM MID WEEK THROUGH NEXT WEEKEND. THESE MODEL
DISCREPANCIES WILL BE MONITORED AND FORECAST ADJUSTMENTS MADE.

01

&&

.AVIATION...
18Z TAF CYCLE
VFR CONDITIONS WILL PREVAIL ACROSS ALL TERMINALS THROUGH 3 PM. AFTER
3 PM THROUGH 8 PM...SHOWERS AND THUNDERSTORMS ARE LIKELY TO DEVELOP
OVER HIGHER TERRAIN OF THE WESTERN...NORTHERN AND CENTRAL MOUNTAINS
THEN ROLL OFF THE TERRAIN AND AFFECT THE NEARBY VALLEYS AND PLAINS.
STORM MOVEMENT WILL BE TO THE SOUTH WITH A NORTHERLY STEERING FLOW
IN PLACE. BRIEF MVFR CIGS/VSBYS ARE POSSIBLE AT KLVS...KSAF AND KABQ
DUE TO ABUNDANT MOISTURE AND GOOD INSTABILITY IN THE ATMOSPHERE
GENERATING STORMS WITH LOWERED CLOUD DECKS AND HEAVY DOWNPOURS.
BRIEF IFR CONDITIONS ARE POSSIBLE WITH THE STRONGEST SHOWERS AND
THUNDERSTORMS THIS AFTERNOON AND EVENING. KROW MAY SEE A SHOWER OR
THUNDERSTORM WITHIN THE NEXT HOUR AS A LINE OF INSTABILITY AND
CLOUDS MOVES SOUTH. WIND GUSTS TO NEAR 35 KTS WILL BE COMMON WITH
THE STORMS TODAY...WITH THE POTENTIAL FOR HIGHER GUSTS DURING THE
EARLY EVENING HOURS.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  64  91  62  91 /  10  20  20  10
DULCE...........................  53  84  50  86 /  30  40  20  20
CUBA............................  55  83  54  85 /  50  50  30  40
GALLUP..........................  57  84  57  84 /  20  40  30  40
EL MORRO........................  55  77  53  79 /  40  50  40  60
GRANTS..........................  55  81  54  83 /  40  50  40  50
QUEMADO.........................  57  81  56  81 /  30  50  40  60
GLENWOOD........................  59  84  58  85 /  40  30  30  40
CHAMA...........................  45  78  49  78 /  50  60  40  20
LOS ALAMOS......................  57  80  58  81 /  50  60  50  30
PECOS...........................  56  76  56  76 /  60  40  50  40
CERRO/QUESTA....................  52  76  52  77 /  40  50  40  30
RED RIVER.......................  46  72  46  70 /  50  60  50  40
ANGEL FIRE......................  45  73  44  71 /  50  60  50  50
TAOS............................  51  80  50  81 /  40  50  40  20
MORA............................  53  73  52  72 /  60  60  40  50
ESPANOLA........................  58  86  57  87 /  40  30  40  10
SANTA FE........................  58  80  58  80 /  60  40  40  20
SANTA FE AIRPORT................  59  83  59  84 /  60  40  30  20
ALBUQUERQUE FOOTHILLS...........  64  85  63  88 /  50  40  40  20
ALBUQUERQUE HEIGHTS.............  66  88  66  89 /  40  30  40  20
ALBUQUERQUE VALLEY..............  64  90  64  91 /  30  20  30  10
ALBUQUERQUE WEST MESA...........  64  89  64  91 /  40  30  30  10
LOS LUNAS.......................  64  89  63  90 /  30  30  30  20
RIO RANCHO......................  64  88  64  90 /  40  30  30  20
SOCORRO.........................  65  91  65  94 /  30  30  30  40
SANDIA PARK/CEDAR CREST.........  58  84  57  86 /  50  50  50  30
TIJERAS.........................  60  86  59  88 /  50  40  40  30
MORIARTY/ESTANCIA...............  58  82  57  82 /  50  40  40  30
CLINES CORNERS..................  57  81  57  79 /  50  50  50  40
GRAN QUIVIRA....................  59  83  60  84 /  40  40  40  50
CARRIZOZO.......................  61  84  62  86 /  30  40  20  40
RUIDOSO.........................  57  77  57  77 /  40  50  30  50
CAPULIN.........................  53  79  54  76 /  50  60  60  40
RATON...........................  54  84  55  84 /  40  60  40  40
SPRINGER........................  56  82  57  82 /  40  60  40  30
LAS VEGAS.......................  54  80  53  78 /  60  50  40  50
CLAYTON.........................  56  82  58  80 /  20  60  60  20
ROY.............................  55  81  58  79 /  50  50  60  20
CONCHAS.........................  60  86  63  86 /  30  30  40  20
SANTA ROSA......................  63  90  64  89 /  30  30  40  20
TUCUMCARI.......................  64  90  64  88 /  20  40  60  20
CLOVIS..........................  62  88  63  85 /  10  20  50  20
PORTALES........................  63  89  65  87 /  10  20  40  20
FORT SUMNER.....................  65  91  66  88 /  20  20  30  20
ROSWELL.........................  67  93  68  92 /  20  10  30  30
PICACHO.........................  60  85  61  85 /  30  30  30  30
ELK.............................  58  80  59  79 /  50  40  30  50

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

43
Hazardous weather outlook, Aug 19, 5:28 AM MDT, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
528 AM MDT SUN AUG 19 2012

NMZ501>540-201200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
528 AM MDT SUN AUG 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

AN ACTIVE DAY IS IN STORE FOR NEW MEXICO TODAY AS A BACK DOOR FRONT
STALLS NEAR THE CONTINENTAL DIVIDE AND PROVIDES A FOCUS FOR SCATTERED
TO NUMEROUS SHOWERS AND THUNDERSTORMS OVER WESTERN NEW MEXICO THIS
AFTERNOON AND EVENING. ANOTHER SURFACE FRONT/BOUNDARY OVER THE NORTHEAST
PLAINS WILL ALSO BE A FOCUS FOR STORM DEVELOPMENT TODAY. SCATTERED
SHOWERS AND THUNDERSTORMS ARE EXPECTED ELSEWHERE. THE SHOWERS AND
STORMS WILL BRING THE POTENTIAL FOR HEAVY DOWNPOURS...GUSTY WINDS...SMALL
HAIL...AND THE THREAT FOR LOCALIZED FLASH FLOODING...ESPECIALLY
WITHIN AND BELOW RECENTLY BURNED FOREST AREAS THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AS UPPER LEVEL HIGH PRESSURE WEAKENS OVER THE WESTERN UNITED
STATES...AN UPPER LEVEL DISTURBANCE WILL DROP SOUTHEASTWARD INTO
NORTHEAST NEW MEXICO ON MONDAY. THIS FEATURE IS EXPECTED TO BRING
THE POTENTIAL FOR SCATTERED STRONG THUNDERSTORMS TO THE NORTHEAST
HIGHLANDS AND PLAINS MONDAY AFTERNOON...AND TO THE NORTHEAST AND
EAST-CENTRAL PLAINS MONDAY EVENING. HAIL WILL BE THE MAIN THREAT
FROM THE STORMS. ELSEWHERE...SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS WILL BRING THE POTENTIAL FOR HEAVY DOWNPOURS...GUSTY
WINDS...SMALL HAIL...AND THE THREAT FOR LOCALIZED FLASH FLOODING...
ESPECIALLY WITHIN AND BELOW RECENTLY BURNED FOREST AREAS THROUGH
THIS EVENING.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

33

In the hours before

Special weather statement, Aug 19, 12:46 PM MDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1246 PM MDT SUN AUG 19 2012

NMZ518-521-522-191915-
ESTANCIA VALLEY-SANDIA/MANZANO MOUNTAINS-SANTA FE METRO AREA-
1246 PM MDT SUN AUG 19 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BERNALILLO...
SOUTHWESTERN SANTA FE AND EXTREME SOUTHEASTERN SANDOVAL COUNTIES
THROUGH 115 PM MDT...

AT 1242 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
COUPLE OF STRENGTHENING THUNDERSTORMS NEAR SANDIA PARK AND CEDAR
CREST MOVING...MOVING EAST NORTHEAST AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

FUNNEL CLOUDS HAVE ALSO BEEN REPORTED WITH THESE STORMS. THE
POTENTIAL EXISTS FOR SMALL TORNADOES TO DEVELOP.

AREAS AFFECTED BY THIS STORM INCLUDE...GOLDEN.

THIS WILL IMPACT INTERSTATE 40 BETWEEN MILE MARKERS 174 AND 182...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LOCALIZED GUSTY WINDS TO 55 MPH ARE POSSIBLE IN THE VICINITY OF THESE
FUNNEL CLOUDS. LOCALIZED DAMAGE TO LIGHTWEIGHT STRUCTURES SUCH AS OUT
BUILDINGS...CARPORTS AND PATIO COVERS...AS WELL AS TREE BRANCHES AND
STREET SIGNS...IS POSSIBLE.

&&

LAT...LON 3539 10623 3512 10608 3506 10640 3522 10646
TIME...MOT...LOC 1845Z 246DEG 7KT 3522 10636
Special weather statement, Aug 19, 1:08 PM MDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
108 PM MDT SUN AUG 19 2012

NMZ512-514-515-529-191945-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS-SOUTHERN
SANGRE DE CRISTOS ABOVE 9500 FEET-WEST SLOPES SANGRE DE CRISTO
MOUNTAINS-
108 PM MDT SUN AUG 19 2012

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SAN MIGUEL COUNTY THROUGH
145 PM MDT...

AT 106 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR EL PORVENIR...OR ABOUT 12 MILES WEST OF LAS
VEGAS.  THIS STORM WAS NEARLY STATIONARY.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...MINERAL HILL...SAN GERONIMO...
SAN PABLO AND OJITOS FRIOS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3552 10524 3549 10557 3575 10553 3576 10535
TIME...MOT...LOC 1908Z 048DEG 1KT 3565 10542

44
Local storm report, Aug 19, 2:36 PM MDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
236 PM MDT SUN AUG 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     HAIL             1 ESE SAN JOSE          35.39N 105.46W
08/19/2012  E0.88 INCH       SAN MIGUEL         NM   TRAINED SPOTTER

&&

EVENT NUMBER ABQ1201291

JF
Special weather statement, Aug 19, 3:11 PM MDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
311 PM MDT SUN AUG 19 2012

NMZ522-523-192200-
CENTRAL HIGHLANDS-ESTANCIA VALLEY-
311 PM MDT SUN AUG 19 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TORRANCE COUNTY THROUGH
400 PM MDT...

AT 305 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES WEST OF ENCINO...OR ABOUT 23 MILES EAST
OF ESTANCIA...MOVING SOUTH AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...ENCINO AND DURAN AS WELL AS
PORTIONS OF HIGHWAY 285.

THIS STORM IS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE AREA ARE ADVISED TO MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION.

&&

LAT...LON 3441 10535 3439 10576 3483 10577 3483 10549
TIME...MOT...LOC 2108Z 358DEG 13KT 3470 10565

01
Special weather statement, Aug 19, 3:33 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
333 PM MDT SUN AUG 19 2012

NMZ520-524-192215-
LOWER RIO GRANDE VALLEY-SOUTH CENTRAL HIGHLANDS-
333 PM MDT SUN AUG 19 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SOCORRO COUNTY THROUGH
415 PM MDT...

AT 330 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 19 MILES SOUTHEAST OF BOSQUE DEL APACHE REFUGE...
OR ABOUT 32 MILES SOUTHEAST OF SOCORRO...MOVING SOUTH AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF SOUTHERN
SOCORRO COUNTY.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

&&

LAT...LON 3376 10683 3378 10660 3373 10645 3347 10646
      3347 10700
TIME...MOT...LOC 2133Z 007DEG 13KT 3365 10662

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 6:00 PM MDTFlash Flood WarningABQLincoln2 hr
Aug 18, 6:08 PM MDTFlash Flood WarningABQLos Alamos, Rio Arriba, Sandoval, Santa Fe4 hr
Aug 18, 6:19 PM MDTAreal Flood AdvisoryABQBernalillo86 min
Aug 18, 6:39 PM MDTAreal Flood AdvisoryABQCatron3 hr
Aug 18, 7:01 PM MDTAreal Flood AdvisoryABQBernalillo, Valencia119 min
Aug 18, 7:19 PM MDTFlash Flood WarningABQCatron3 hr
Aug 18, 8:35 PM MDTSpecial Weather StatementABQChaves25 min
Aug 18, 8:42 PM MDTSpecial Weather StatementABQ33 min
Aug 18, 9:22 PM MDTSpecial Weather StatementABQRoosevelt23 min
Aug 18, 10:03 PM MDTAreal Flood AdvisoryABQChaves117 min
Aug 19, 6:06 AM MDTSpecial Weather StatementABQDe Baca24 min
Aug 19, 12:46 PM MDTSpecial Weather StatementABQBernalillo29 min
Aug 19, 1:08 PM MDTSpecial Weather StatementABQSanta Fe37 min
Aug 19, 1:09 PM MDTAreal Flood AdvisoryABQLos Alamos, Sandoval111 min
Aug 19, 1:20 PM MDTAreal Flood AdvisoryABQSan Miguel85 min
Aug 19, 1:24 PM MDTSevere Thunderstorm WarningABQSan Miguel66 min
Aug 19, 1:31 PM MDTSevere Thunderstorm WarningABQLincoln, Socorro59 min
Aug 19, 1:41 PM MDTFlash Flood WarningABQSan Miguel3 hr
Aug 19, 1:56 PM MDTFlash Flood WarningABQLos Alamos, Sandoval3 hr
Aug 19, 2:16 PM MDTSevere Thunderstorm WarningABQSocorro59 min
Aug 19, 2:40 PM MDTAreal Flood AdvisoryABQGuadalupe, San Miguel80 min
Aug 19, 2:47 PM MDTSevere Thunderstorm WarningABQSan Miguel, Torrance58 min
Aug 19, 2:56 PM MDTAreal Flood AdvisoryABQSocorro94 min
Aug 19, 2:59 PM MDTSevere Thunderstorm WarningABQMora46 min
Aug 19, 3:11 PM MDTSpecial Weather StatementABQTorrance49 min
Aug 19, 3:27 PM MDTTornado WarningABQTorrance11 min
Aug 19, 3:33 PM MDTSpecial Weather StatementABQSocorro42 min
Aug 19, 3:54 PM MDTAreal Flood AdvisoryABQCatron2 hr
Aug 19, 3:54 PM MDTAreal Flood AdvisoryABQGuadalupe, Lincoln, Torrance111 min
Aug 19, 4:04 PM MDTAreal Flood AdvisoryABQLincoln116 min
Aug 19, 4:24 PM MDTAreal Flood AdvisoryABQColfax, Harding, Mora, San Miguel81 min
Aug 19, 4:31 PM MDTSpecial Weather StatementABQSan Miguel29 min
Aug 19, 4:40 PM MDTSevere Thunderstorm WarningABQMora, San Miguel42 min
Aug 19, 4:48 PM MDTSpecial Weather StatementABQHarding27 min
Aug 19, 4:56 PM MDTSpecial Weather StatementABQDe Baca34 min
Aug 19, 5:03 PM MDTAreal Flood AdvisoryABQSocorro87 min
Aug 19, 5:23 PM MDTAreal Flood AdvisoryABQDe Baca, Guadalupe, Quay, San Miguel82 min
Aug 19, 5:25 PM MDTSpecial Weather StatementABQHarding35 min
Aug 19, 5:47 PM MDTFlash Flood WarningABQGuadalupe, Quay3 hr
Aug 19, 5:57 PM MDTSpecial Weather StatementABQGuadalupe33 min
Aug 19, 5:58 PM MDTSpecial Weather StatementABQGuadalupe32 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.